Verify your email address to receive email notifications.

Verification sent. Please check your inbox to verify your address.

Unable to send verification. Please try again later.

  • Q&A with Australian Health Practitioners

    Why are my pain tablets are making me sick?

    I have diabetic lumbosacral radiculoplexus neuropathy and am on Zydol 200 mg twice daily, also I have En-done for breakout pain and Targin 40/20 twice daily for longer term pain medication as well.

    The pain as such seems to be responding well to the pain medication but the result is I am listless, nauseous and generally ill.

    I recently started to feel (VERY ILL) depressed and even suicidal, and the Dr told me that although he preferred me to discard the Zydol (Trammell) he felt it was withdrawals that made me so EXTRA ill even though I slowly weaned myself off it in the correct way“ very slowly ” and he put me back on it.

    I started back on one tablet twice daily and the (VERY ILL SICKNESS) seemed to continue until I took 400 mg. I feel generally nauseas , shaking, lethargic basically I feel sick all the time.
  • Find a professional to answer your question

  • 4

    Thanks

    Dr Stephen Leow

    HealthShare Member

    One of the side effects of opioid medication (Endone and Targin) is nausea. One of the side effects of the Zydol (Tramal) is the so called “Serotonin Syndrome” which can include feeling listless and nauseous. This is made worse if you are taking an antidepressant of the SSRI (Serotonin Reuptake Inhibitor) type.

  • 2

    Thanks

    Badhabitsau

    HealthShare Member

    Thanks for your information in explaining all these side effects. The big question is, as I do really need all this stuff because at this stage the pain is worse than the side effects it appears that I will be taking them for some considerable time. I am already addicted to Zydol which I have been taking for another unrelated back pain problem for almost 10 years now. So I gather the next one's will end up being addictive as well. Things don't look great for the future ?

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question
Community Sponsor(s)

Empowering Australians to make better health choices